MAUDE Adverse Event Report: SYNTHES BETTLACH 3.5MM/2.5MM DOUBLE DRILL SLEEVE; GUIDE

SYNTHES BETTLACH 3.5MM/2.5MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.28
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).This part is a class i instrument with product code fzx.As such there is no 510(k) associated.The investigation could not be completed; no conclusion could be drawn, as no product was received.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: (b)(4); manufacturing date: 12.April 2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it is reported during an open reduction internal fixation (orif) of the ankle on (b)(6) 2017, while surgeon was drilling using the drill sleeve, the drill sleeve broke into two pieces.No pieces fell into the patient and no surgical delay was reported.Procedure was completed with another device with no harm to patient.This report is for one (1) drill guide.This is report 1 of 1 for (b)(4).

Brand Name
3.5MM/2.5MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6517311
Report Number9612488-2017-10188
Device Sequence Number1627726
Product Code FZX
UDI-Device Identifier10886982187703
UDI-Public(01)10886982187703(10)9856484
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.28
Device Lot Number9856484
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1